Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 31, 2020, 3:07 AM MST for Phillips County, Montana. It took effect at Feb 1, 2020, 12:00 AM MST. It was in force for 22 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2020, 3:07 AM MST (10:07 UTC)
- In effect from
- Feb 1, 2020, 12:00 AM MST
- Expired
- Feb 1, 2020, 10:27 PM MST
- In force
- 22 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 1:45 AM MST | NON-TSTM WND GST 63 | 11 Ene Zortman, MT | SEVERAL GUSTS TO 63 MPH BETWEEN 145 AM AND 213 AM. |
| Feb 1, 2:32 AM MST | NON-TSTM WND GST 61 | Zortman, MT | ZORTMAN RAWS |
| Feb 1, 9:30 AM MST | NON-TSTM WND GST 71 | 11 Ene Zortman, MT | WIND GUST OF 71 MPH AT THE MALTA SOUTH US-191 DOT SITE MTMAL, INCLUDING SUSTAINED WINDS OF 41 TO 55 MPH OVER THE PAST HOUR. |
| Feb 1, 9:32 AM MST | NON-TSTM WND GST 61 | 1 Ese Zortman, MT | ZORTMAN BLM SITE REPORTED A 61 MPH WIND GUST AT 932 AM. |
| Feb 1, 9:35 AM MST | NON-TSTM WND GST 73 | 11 Ene Zortman, MT | MALTA SOUTH STATION REPORTED A 73MPH WIND GUST AT 935 AM. |
| Feb 1, 10:45 AM MST | NON-TSTM WND GST 82 | 11 Ene Zortman, MT | MALTA SOUTH STATION REPORTED WINDS SUSTAINED AT 68MPH AND GUSTING TO 82MPH AT 1045 AM. |
| Feb 1, 10:55 AM MST | NON-TSTM WND GST 85 | 11 Ene Zortman, MT | MALTA SOUTH US-191 DOT SITE MTMAL RECORDED A PEAK WIND GUST OF 85 MPH AT 1055 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673 WWUS75 KGGW 311007 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 307 AM MST Fri Jan 31 2020 MTZ060-010000- /O.UPG.KGGW.HW.A.0003.200201T1300Z-200202T0100Z/ /O.NEW.KGGW.HW.W.0002.200201T0700Z-200202T0300Z/ Southwest Phillips- Including the city of Zortman 307 AM MST Fri Jan 31 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST SATURDAY... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Southwest Phillips County. * WHEN...From midnight tonight to 8 PM MST Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
4 follow-up statements
460 WWUS75 KGGW 312148 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 248 PM MST Fri Jan 31 2020 MTZ060-011200- /O.CON.KGGW.HW.W.0002.200201T0700Z-200202T0300Z/ Southwest Phillips- Including the city of Zortman 248 PM MST Fri Jan 31 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts in excess of 65 mph expected. * WHERE...Southwest Phillips County. * WHEN...From midnight tonight to 8 PM MST Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Expect stong crosswinds for north-south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
462 WWUS75 KGGW 010956 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 256 AM MST Sat Feb 1 2020 MTZ060-020000- /O.EXT.KGGW.HW.W.0002.000000T0000Z-200202T0600Z/ Southwest Phillips- Including the city of Zortman 256 AM MST Sat Feb 1 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Southwest Phillips County. * WHEN...Until 11 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
007 WWUS75 KGGW 012157 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 257 PM MST Sat Feb 1 2020 MTZ060-020600- /O.CON.KGGW.HW.W.0002.000000T0000Z-200202T0600Z/ Southwest Phillips- Including the city of Zortman 257 PM MST Sat Feb 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Winds from the west at 50 to 60 mph with gusts up to 85 mph. * WHERE...Southwest Phillips County. * WHEN...Until 11 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
096 WWUS75 KGGW 020527 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1027 PM MST Sat Feb 1 2020 MTZ060-020630- /O.CAN.KGGW.HW.W.0002.000000T0000Z-200202T0600Z/ Southwest Phillips- 1027 PM MST Sat Feb 1 2020 ...HIGH WIND WARNING IS CANCELLED... Wind is gradually reducing across the area though some gusts are still possible. Therefore, the high wind warning has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 30, 8:30 PM MST, 6 hours 37 minutes earlier.
Area forecast discussion, Jan 30, 8:30 PM MST, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 830 PM MST Thu Jan 30 2020 .DISCUSSION... Evening Update... Previous forecast remains on track and no changes to the forecast were needed. -Mottice Previous Discussion... Parade of Pacific systems continue to move through the area early in this period. Next system crashing into western Canada this afternoon will move to our north and bring milder air into the area especially Saturday. This system will bring extreme winds to the Rocky Mountain Front of Montana, but clouds and lower lapse rates will keep much of these winds from reaching the ground in our CWA. The Little Rocky Mountains will experience the highest winds prior to a cold frontal passage Saturday Night, but winds did not look strong enough for a High wind Watch. Highest wind gust may be 50 mph Saturday morning, but that was it. Did increase winds a bit from what the model blend or highest model produced (as they tend to be a tad too low). Otherwise, temperatures will be knocking at the door of records (Record high for Glendive is 57). A cold front will drop into the CWA Saturday Night and bring temperatures back closer to reality Sunday with highs in the 30s and 40s. But Monday will be closer to normal with highs in the 20s and 30s. Later in the week, the upper trough that brings us the cold Monday will shift to our east, putting northeast Montana under a strong NW flow. A couple of fast moving systems could bring a quick burst of snow/mixed precip. TFJ && .AVIATION... VFR. NW winds will continue to diminish and should generally be 10 kts or less late this evening. Any low clouds at KSDY and KGDV will move east as well. Next system will move in Saturday with winds being the main issue. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday morning through Saturday afternoon for Southwest Phillips. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:14 AM MST | Red Flag Warning | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 43 hr |
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.